Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 10 (2014), 096, 20 pages      arXiv:1405.0574

Invariant Poisson Realizations and the Averaging of Dirac Structures

José A. Vallejo a and Yurii Vorobiev b
a) Facultad de Ciencias, Universidad Autónoma de San Luis Potosí, México
b) Departamento de Matemáticas, Universidad de Sonora, México

Received May 19, 2014, in final form September 09, 2014; Published online September 15, 2014

We describe an averaging procedure on a Dirac manifold, with respect to a class of compatible actions of a compact Lie group. Some averaging theorems on the existence of invariant realizations of Poisson structures around (singular) symplectic leaves are derived. We show that the construction of coupling Dirac structures (invariant with respect to locally Hamiltonian group actions) on a Poisson foliation is related with a special class of exact gauge transformations.

Key words: Poisson structures; Dirac structures; geometric data; averaging operators.

pdf (445 kb)   tex (28 kb)


  1. Avendaño-Camacho M., Vallejo J.A., Vorobiev Yu., Higher order corrections to adiabatic invariants of generalized slow-fast Hamiltonian systems, J. Math. Phys. 54 (2013), 082704, 15 pages, arXiv:1305.3974.
  2. Brahic O., Fernandes R.L., Poisson fibrations and fibered symplectic groupoids, in Poisson geometry in mathematics and physics, Contemp. Math., Vol. 450, Amer. Math. Soc., Providence, RI, 2008, 41-59, math.DG/0702258.
  3. Brahic O., Fernandes R.L., Integrability and reduction of Hamiltonian actions on Dirac manifolds, arXiv:1311.7398.
  4. Bursztyn H., On gauge transformations of Poisson structures, in Quantum Field Theory and Noncommutative Geometry, Lecture Notes in Phys., Vol. 662, Springer, Berlin, 2005, 89-112.
  5. Bursztyn H., Radko O., Gauge equivalence of Dirac structures and symplectic groupoids, Ann. Inst. Fourier (Grenoble) 53 (2003), 309-337, math.SG/0202099.
  6. Chavel I., Riemannian geometry. A modern introduction, Cambridge Studies in Advanced Mathematics, Vol. 98, 2nd ed., Cambridge University Press, Cambridge, 2006.
  7. Courant T.J., Dirac manifolds, Trans. Amer. Math. Soc. 319 (1990), 631-661.
  8. Courant T.J., Weinstein A., Beyond Poisson structures, in Action Hamiltoniennes de Groupes. Troisième Théorème de Lie (Lyon, 1986), Travaux en Cours, Vol. 27, Hermann, Paris, 1988, 39-49.
  9. Crainic M., Mărcuţ I., A normal form theorem around symplectic leaves, J. Differential Geom. 92 (2012), 417-461, arXiv:1009.2090.
  10. Davis B.L., Wade A., Dirac structures and gauge symmetries of phase spaces, Rend. Semin. Mat. Univ. Politec. Torino 67 (2009), 123-135.
  11. Dufour J.-P., Wade A., On the local structure of Dirac manifolds, Compos. Math. 144 (2008), 774-786, math.SG/0405257.
  12. Frejlich P., Marcuţ I., Poisson transversals I. The normal form theorem, arXiv:1306.6055.
  13. Jotz M., Ratiu T.S., Induced Dirac structures on isotropy-type manifolds, Transform. Groups 16 (2011), 175-191, arXiv:1008.2280.
  14. Jotz M., Ratiu T.S., Śniatycki J., Singular reduction of Dirac structures, Trans. Amer. Math. Soc. 363 (2011), 2967-3013, arXiv:0901.3062.
  15. Kolář I., Michor P.W., Slovák J., Natural operations in differential geometry, Springer-Verlag, Berlin, 1993.
  16. Marsden J., Montgomery R., Ratiu T., Reduction, symmetry, and phases in mechanics, Mem. Amer. Math. Soc. 88 (1990), iv+110 pages.
  17. Miranda E., Zung N.T., A note on equivariant normal forms of Poisson structures, Math. Res. Lett. 13 (2006), 1001-1012, math.SG/0510523.
  18. Ševera P., Weinstein A., Poisson geometry with a 3-form background, Progr. Theoret. Phys. Suppl. 144 (2001), 145-154, math.SG/0107133.
  19. Śniatycki J., Differential geometry of singular spaces and reduction of symmetry, New Mathematical Monographs, Vol. 23, Cambridge University Press, Cambridge, 2013.
  20. Stefan P., Accessible sets, orbits, and foliations with singularities, Proc. London Math. Soc. 29 (1974), 699-713.
  21. Sussmann H.J., Orbits of families of vector fields and integrability of distributions, Trans. Amer. Math. Soc. 180 (1973), 171-188.
  22. Vaisman I., Lectures on the geometry of Poisson manifolds, Progress in Mathematics, Vol. 118, Birkhäuser Verlag, Basel, 1994.
  23. Vaisman I., Coupling Poisson and Jacobi structures on foliated manifolds, Int. J. Geom. Methods Mod. Phys. 1 (2004), 607-637, math.SG/0402361.
  24. Vaisman I., Foliation-coupling Dirac structures, J. Geom. Phys. 56 (2006), 917-938, math.SG/0412318.
  25. Vorobjev Yu., Coupling tensors and Poisson geometry near a single symplectic leaf, in Lie Algebroids and Related Topics in Differential Geometry (Warsaw, 2000), Banach Center Publ., Vol. 54, Polish Acad. Sci. Inst. Math., Warsaw, 2001, 249-274, math.SG/0008162.
  26. Vorobjev Yu., Poisson equivalence over a symplectic leaf, in Quantum algebras and Poisson geometry in mathematical physics, Amer. Math. Soc. Transl. Ser. 2, Vol. 216, Amer. Math. Soc., Providence, RI, 2005, 241-277, math.SG/0503628.
  27. Vorobiev Yu., Averaging of Poisson structures, in Geometric Methods in Physics, AIP Conf. Proc., Vol. 1079, Amer. Inst. Phys., Melville, NY, 2008, 235-240.
  28. Vorobiev Yu., The averaging in Hamiltonian systems on slow-fast phase spaces with $\mathbb{S}^{1}$ symmetry, Phys. Atomic Nuclei 74 (2011), 1770-1774.
  29. Wade A., Poisson fiber bundles and coupling Dirac structures, Ann. Global Anal. Geom. 33 (2008), 207-217, math.SG/0507594.

Previous article  Next article   Contents of Volume 10 (2014)